MAUDE Adverse Event Report: AIRO CT SCANNER; AIRO MOBILE CT SYSTEM

AIRO CT SCANNER; AIRO MOBILE CT SYSTEM
Model Number MOBICT-32
Medical Device Problem Codes Positioning Failure (1158); Unintended Collision (1429); Device Handling Problem (3265)
Health Effect - Clinical Code Crushing Injury (1797)
Date of Event 12/31/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On 01/04/2020, it was reported to technical support that when moving the airo out of the operating room, the nurse crashed the airo into the wall, resulting in the nurses' hand being crushed.It was reported after routine follow-up that the nurse was holding the pendant holster attempting to move the airo backwards and there was no clear path in the hallway making it difficult to position the airo.When moving the airo the nurses left thumb got stuck between the airo and the operating room door resulting in the user injury.There was medical intervention and the result of the emergency room visit was the amputation of the nurses distal phalanx.Additional information was requested.
 
Event or Problem Description
It was reported that, while transporting the airo ct scanner, a nurse experienced a crushing injury which resulted in the amputation of their left thumb.The airo system was positioned with the pendant facing the operating room and the nurse was holding the pendant holster to move the airo system backward with the pendant in the holster during transport.There was material in the hallway, making it difficult to turn the machine around and drive forward.The nurse had difficulty maneuvering the airo and crushed their hand between the device and the operating room doorway.The nurse was taken to the emergency room by a colleague and received treatment for their injury, resulting in the amputation of the left thumb.
 
Additional Manufacturer Narrative
Manufacturing records for this device and complaint history for all airo units received since the manufacturing of this device were reviewed no relevant issues or similar complaints were identified.Examination of the device in the field confirmed that there was no malfunction at the time of the event.Additional investigation confirmed that the individual who was injured was not trained in accordance with stryker airo operating requirements.During installation of the airo, users are required to attend formal training prior to using the device.Formal airo training provides evidence for safe use and is provided through stryker representatives or authorized parties.In this case, the user was trained by internal hospital staff and did not received the necessary formal training.The investigation has concluded there was no malfunction of the airo and that the incident was due to operator lack of training.

Brand Name
AIRO CT SCANNER
Common Device Name
AIRO MOBILE CT SYSTEM
MDR Report Key11214835
Report Number3010151377-2021-00001
Device Sequence Number14274286
Product Code JAK
UDI-Device Identifier00869346000200
UDI-Public00869346000200
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/04/2021
Report Date (Section F) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMOBICT-32
Device Catalogue NumberMOBICT-32
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer01/04/2021
Initial Date Received by Manufacturer 01/04/2021
Supplement Date Received by Manufacturer10/29/2021
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date11/04/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;